What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 1:01 PM EST, 18 minutes earlier.
Area forecast discussion, Jun 11, 1:01 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
201 PM EDT Sun Jun 11 2023
...New 18Z Aviation Discussion...
.SHORT TERM...
(Today through Monday)
Issued at 305 AM EDT Sun Jun 11 2023
Let's jump right into the short term forecast and what will unfold
today...this morning the surface warm front to our south has been
slowly lifting into the CWA with light showers accompanying the
front. As the morning progresses the warm front will continue to
makes its way northward with increase cloud cover and low end rain
shower and thunderstorm chances within the warm sector.
As the aforementioned front is moving northward a dynamic upper
level storm system, currently moving into the Great Lakes region
from southern Canada will encourage the development of a surface
cyclone near the Ohio River Valley. This cyclone and attendant cold
front will move through the through the Mid West and towards the
Deep South. Convection will become enhanced within the warm sector
and organize along the cold front as it moves through GA late
tonight into early tomorrow morning.
Hi-res models this morning have been consistent in favoring rain
showers and thunderstorms moving into NW GA after 00Z progressing
eastward and developing into a larger scale line/band between ~03Z-
09Z. At the surface ahead of the front we will have the necessary
ingredients for severe storms...surface temps in the 70s, dewpoints
in the mid 60s, ample Bulk shear, 0-1km and 0-3km SRH of ~150-200
0m2/s2, lapse rates of 5.5-6.5 deg-C/km, DCAPEs of 1100 J/kg and
peak SBCAPEs of 500-1000 J/kg. With all of this in mind the thinking
is that damaging winds will be the main impact. This is consistent
with SPCs thinking as they have now placed much of NW GA (west of a
line from Troup County to north to Towns county and west to Dade
county) in an enhanced risk (3 out of 5) with the rest of the CWA in
a slight risk (2 out of 5). Expecting the front and convection to be
southeast of the FA by 18Z Monday with dry conditions in its wake.
QPF values through 18Z Monday are expected to 1.0 to 1.25 inches.
28
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 305 AM EDT Sun Jun 11 2023
Following the frontal passage the low pressure system is expected to
stall in the Great Lakes region and the front is also expected to
stall over central and southern Georgia. This will overall put us in
a westerly pattern with moisture being fueled in from this
direction. THe exact positioning of this front will determine how
much rainfall we get through the end of next week. at this time
daily afternoon into evening rain chances and thunderstorms can be
expected for much of next week with QPF value in the 2-3.5" range
for much of the area. MAx temps are expected to stay in the mid
80s for northern Georgia and the upper 80s for central Georgia.
There could be a bit of variation over the next couple of days
depending on where the frontal system stalls out.
Towards the end of the week, as the front stalls out and another
front makes it's way through the area, QPF values are increasing
with a weekend total of ~3 inches in some places. As a result WPC
has included much of north and central Georgia in a Day 4 slight to
account for the increased rainfall. This fits well with the stalled
front and near record max PWATs (~2in) expected for this time of
year. This essentially means that showers and storms that form
during this time period will be efficient rainfall producers and
could lead to flooding in some areas.
Hernandez
&&
.AVIATION...
(18Z TAFS)
Issued at 151 PM EDT Sun Jun 11 2023
VFR to start TAF period. Mostly FEW to SCT cu expected this
afternoon. Morning rain/storms will help hold off
afternoon/evening TSRA, but can't rule out something impacting
ATL. Confidence too low in occurrence to include in TAF. Winds
are SW 8-12 kts. Line of storms expected tonight between 03-07Z.
MVFR cigs dropping to IFR by morning. Medium confidence in morning
IFR, but leaned towards it given increasing probabilities in
models. Winds will switch to W/NW tomorrow, 10-14 kts with gusts
above 20 possible.
//ATL Confidence...18Z Update...
Medium confidence afternoon/evening TSRA. Medium cigs. High all
others. See above.
Lusk
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 66 85 61 81 / 90 20 10 40
Atlanta 67 84 64 81 / 80 20 20 50
Blairsville 61 76 52 74 / 100 20 10 40
Cartersville 65 84 59 80 / 90 10 20 50
Columbus 69 89 67 87 / 60 50 30 60
Gainesville 65 83 60 79 / 90 20 10 40
Macon 69 89 65 87 / 50 40 20 60
Rome 66 84 59 81 / 90 10 20 50
Peachtree City 67 85 61 83 / 70 30 20 60
Vidalia 69 91 69 89 / 30 70 30 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...28
LONG TERM....Hernandez
AVIATION...Lusk
Hazardous weather outlook, Jun 11, 1:00 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
200 PM EDT Sun Jun 11 2023
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
200 PM EDT Sun Jun 11 2023
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Diminishing showers and thunderstorms will continue through the
early afternoon today.
Further thunderstorms are likely this evening
and tonight as a cold front moves through the area. Some storms
may become strong to severe with the main hazards including
damaging winds, hail, frequent lightning, and heavy rainfall.
While unlikely, a brief tornado is also possible in far northwest
Georgia.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Thunderstorms are expected to continue into early Monday morning
as the line pushes through Georgia in the overnight hours with
the main risks being damaging wind gusts.
Thunderstorms will be possible each day Tuesday through Friday.
Currently, the primary risk with these will be frequent lightning,
small hail, strong winds, and heavy rainfall that could lead to
isolated flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.
In the hours before
Special weather statement, Jun 11, 7:50 AM EST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 AM EDT Sun Jun 11 2023
GAZ031-042>044-111315-
Douglas GA-Carroll GA-Paulding GA-South Fulton GA-
850 AM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern
Paulding, east central Carroll, Douglas and southwestern Fulton
Counties through 915 AM EDT...
At 850 AM EDT, a strong thunderstorm was over Treasure Lake, or 10
miles east of Carrollton, moving northeast at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Douglasville, City of South Fulton, Villa Rica, Winston, Treasure
Lake, Hannah, Brownsville, Campbellton, Chapel Hill, Bill Arp and
Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3354 8494 3364 8501 3383 8478 3376 8463
3363 8463
TIME...MOT...LOC 1250Z 237DEG 21KT 3362 8490
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 11, 8:24 AM EST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
924 AM EDT Sun Jun 11 2023
GAZ044-053-054-111400-
Fayette GA-Coweta GA-South Fulton GA-
924 AM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of Fayette,
northeastern Coweta and south central Fulton Counties through 1000 AM
EDT...
At 923 AM EDT, a strong thunderstorm was over Thomas Crossroads, or
near Newnan, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Fayetteville, City of South Fulton, Peachtree City, Union
City, Fairburn, Tyrone, Palmetto, Sharpsburg, East Newnan,
Cannongate, Sandy Creek, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3340 8483 3359 8455 3352 8443 3350 8442
3349 8441 3345 8439 3344 8440 3342 8440
3342 8439 3340 8439 3339 8440 3331 8476
TIME...MOT...LOC 1323Z 238DEG 22KT 3338 8471
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 11, 8:41 AM EST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 AM EDT Sun Jun 11 2023
GAZ033-044-045-055-111415-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
941 AM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southwestern DeKalb,
south central Fulton and northwestern Clayton Counties through 1015
AM EDT...
At 941 AM EDT, a strong thunderstorm was over College Park, or 7
miles east of City of South Fulton, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, City of South Fulton, East Point, Union City,
Forest Park, College Park, Fairburn, Hapeville, Avondale Estates,
Belvedere Park, North Decatur, Hartsfield-Jackson Airport, North
Druid Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid
Hills, Sweet Auburn and Piedmont Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3383 8433 3377 8422 3365 8421 3364 8424
3365 8425 3365 8428 3364 8427 3356 8456
3365 8461
TIME...MOT...LOC 1341Z 240DEG 25KT 3364 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 11, 9:49 AM EST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1049 AM EDT Sun Jun 11 2023
GAZ046>049-057>059-111515-
Butts GA-Morgan GA-Walton GA-Rockdale GA-Jasper GA-Newton GA-
Henry GA-
1049 AM EDT Sun Jun 11 2023
...Strong thunderstorms will impact portions of southeastern
Rockdale, west central Morgan, east central Henry, southwestern
Walton, north central Butts, northwestern Jasper and Newton Counties
through 1115 AM EDT...
At 1049 AM EDT, a line of strong thunderstorms was along a line
extending from near Georgia International Horse Park to near Rocky
Plains to near Ola, and moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Conyers, Monroe, Covington, Social Circle, Oxford, Porterdale, Walnut
Grove, Rutledge, Newborn, Mansfield, Jersey, Georgia International
Horse Park, Stewart, Ola, Pannell, Eudora, North Alcovy,
Fincherville, Oak Hill and Magnet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3383 8365 3359 8362 3341 8373 3339 8407
3351 8403 3367 8403
TIME...MOT...LOC 1449Z 246DEG 27KT 3365 8396 3352 8394 3341 8401
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 11, 12:15 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
115 PM EDT Sun Jun 11 2023
GAZ061-074>076-111745-
Jefferson GA-Washington GA-Hancock GA-Glascock GA-
115 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern
Hancock, southwestern Glascock, northern Washington and western
Jefferson Counties through 145 PM EDT...
At 115 PM EDT, a strong thunderstorm was near Deepstep, or 8 miles
northwest of Sandersville, moving northeast at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sandersville, Mitchell, Deepstep, Edge Hill, Edgehill, Hamburg State
Park, Downs, Agricola, Warthen and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3302 8260 3296 8296 3312 8300 3326 8274
3327 8272 3327 8269 3321 8259
TIME...MOT...LOC 1715Z 246DEG 23KT 3307 8292
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1106654, 1106652, 1106653, 1106640, 1106645, 1106646, 1106641, 1106643, 1106644, 1106648, 1106649, 1106650, 1106655, 1106656, 1106657, 1106658, 1106659, 1106660, 1106661, 1106663, 1106662, 1106664, 1106665, 1106667, 1106668, 1106666, 1106669, 1106979, 1106980, 1106989, 1106986, 1106991, 1106992.